MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 400008
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Pain (1994); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/28/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; cage collapse was noticed when patient came in for post op visit after hearing a popping noise when bending down.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: a manufacturing review of the device was performed and indicated no discrepancies or anomalies.Based on the fatigue testing results, the surgeon must consider the levels of implantation, patient weight, patient activity level, other patient conditions, etc.Which may impact the performance of the intervertebral body fusion device.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G.Substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device.Information regarding patient weight, lifestyle and post-op activity level is not available and cannot be evaluated.According to instruction for use these may be contributing factors of possible device failure.Conclusion: the reported device remains implanted therefore a plausible root cause cannot be identified conclusively.
 
Event or Problem Description

Brand Name
ACCULIF PL 8-12MM X 11MM X 27 MM X 8 DEG CAGE
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5680285
Report Number3004024955-2016-00057
Device Sequence Number16196805
Product Code MAX
UDI-Device Identifier07613327066760
UDI-Public(01)07613327066760
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number400008
Device Lot Number02161514
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date08/31/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;